Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
194 Doctors are Online

Passing black stools on and off, blood in stools, bad stomach pain, acid reflux, gas, on medicines, drinks alcohol regularly. What could be the problem?

My fiance has been having black stool off and on for about the past year he had a colognoscopy a few months back and things came back normal however the past week or so he has had some bright red blood in his stool and on the toilet paper when he wipes? Now for the past 2 days he has had some bad stomach pain. He also has acid reflex and gas been on medication for quite some time to help settle his stomach and reduce acid also he drinks beer or wine every single night.... what do u think could b the problem?
Asked On : Thu, 16 Aug 2012
Answers:  2 Views:  265
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Procedures
General Surgeon 's  Response
Your black stool history most likely means that you have been suffering from peptic ulcer which was bleeding. And when a black stool appears, endoscopy should be performed at first (not colonoscopy).
And if there was no proper treatment, your peptic ulcer is still there. Especially that you suffer from stomach ache and acid reflux. You should have endoscopy performed (it might be quite urgent in case of bleeding).
Bright red blood in stool is probably caused by hemorrhoids, but colonoscopy should be performed to rule any more serious diseases.
It might also happen (according to daily alcohol usage) that your pain is caused by pancreas or hepatic disease. That is why abdomen ultrasound should be performed and hepatic, pancreatic enzymes should be tested.
Hope this will care
Answered: Fri, 17 Aug 2012
I find this answer helpful
Gastroenterologist Dr. Charles S Narasi's  Response
Presence black stool is indicative of slow loss of blood in the intestine. Usual
source is the lower part of the esophagus or the stomach lining. It is possible
to have small ulcers , aggravated by ingestion of alcohol and drugs like aspirin,
ibuprofen or other NSAIDS. Bright red blood on the tissue after wiping may
indicate small fissure or hemorrhoids.
Even if he is on acid controlling medications, unless his eating and drinking
habits change , the problem will continue. If he has not had an endoscopic
examination of the esophagus and stomach , he should do this ASAP. He needs
to have a complete blood work including blood count, liver tests, coagulation
Wish him well.
Answered: Thu, 16 Aug 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor